Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 38, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 22, 2008, 5:44 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2008, 5:44 PM EDT (21:44 UTC)
- Expired
- Aug 22, 2008, 6:19 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 5:47 PM EDT | TORNADO 0 | 4 Nnw Green Cove Spring, FL | A STORM SPOTTER OBSERVED A TORNADO PATH BEGINNING ON THE SOUTH END OF FLEMING ISLAND. THE CIRCULATION TRACKED NNW OVER THE ISLAND MAKING BREIEF TOUCHDOWNS ACROSS HIGHWAY 17 AND THE SOUTH END OF BLACK CREEK TRAIL...CROSSING OVER THE SOUTHERN PART OF THE FLEMING |
| Aug 22, 6:03 PM EDT | FUNNEL CLOUD | 6 Se Lakeside, FL | PUBLIC REPORT OF A FUNNEL CLOUD GOING OVERHEAD IN THE CYPRESS GLENN SUBDIVISION OF FLEMING ISLAND PLANTATION. HEARD THE ROAR AS IT MOVED OVERHEAD. |
| Aug 22, 6:05 PM EDT | FUNNEL CLOUD | Orange Park, FL | FUNNEL CLOUD REPORT NEAR BLANDING BLVD AND PEORIA AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 10:48 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 222144 TORJAX FLC019-031-109-222245- /O.NEW.KJAX.TO.W.0038.080822T2144Z-080822T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 544 PM EDT FRI AUG 22 2008 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA NORTHWESTERN ST. JOHNS COUNTY IN NORTHEAST FLORIDA CENTRAL DUVAL COUNTY IN NORTHEAST FLORIDA * UNTIL 645 PM EDT * AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO NEAR GREEN COVE SPRINGS... OR 10 MILES SOUTH OF FRUIT COVE...MOVING NORTH AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SWITZERLAND...FRUIT COVE...DOCTORS INLET...MANDARIN...LAKESIDE... ORANGE PARK...ORTEGA...SAN MARCO...RIVERSIDE...NORMANDY AND DOWNTOWN JACKSONVILLE. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 2992 8171 3041 8188 3044 8163 2993 8154 TIME...MOT...LOC 2144Z 166DEG 26KT 3001 8164 $$ ENYEDI
5 follow-up statements
000 WWUS52 KJAX 222154 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 554 PM EDT FRI AUG 22 2008 FLC019-031-109-222245- /O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/ CLAY FL-ST. JOHNS FL-DUVAL FL- 553 PM EDT FRI AUG 22 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL DUVAL...NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY COUNTIES... AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS TORNADO WAS LOCATED NEAR SWITZERLAND...OR 6 MILES SOUTHWEST OF FRUIT COVE...MOVING NORTH AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLEMING ISLAND...EAGLE HARBOR...DOCTORS INLET...MANDARIN... LAKESIDE...ORANGE PARK...BELLAIR...JACKSONVILLE HEIGHTS...ORTEGA...SAN MARCO... RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE AND TALLYRAND. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. LAT...LON 3002 8160 2999 8174 3041 8188 3044 8163 TIME...MOT...LOC 2153Z 166DEG 26KT 3008 8170 $$ ENYEDI
000
WWUS52 KJAX 222157
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT FRI AUG 22 2008
FLC019-031-109-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-ST. JOHNS FL-DUVAL FL-
557 PM EDT FRI AUG 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
DUVAL...EXTREME NORTHWESTERN ST. JOHNS AND NORTHEASTERN CLAY
COUNTIES...
AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO. THIS
TORNADO WAS LOCATED OVER FLEMING ISLAND...WEST OF SWITZERLAND...OR
NEAR FRUIT COVE...MOVING NORTH AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLEMING ISLAND...EAGLE HARDOR...DOCTORS INLET...MANDARIN...
LAKESIDE...ORANGE PARK...BELLAIR...JACKSONVILLE HEIGHTS...
ORTEGA...SAN MARCO...RIVERSIDE...NORMANDY...DOWNTOWN JACKSONVILLE
AND TALLYRAND.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3006 8162 3004 8175 3009 8177 3010 8178
3011 8177 3013 8179 3018 8180 3020 8181
3041 8188 3044 8163
TIME...MOT...LOC 2157Z 166DEG 26KT 3011 8171
$$
ENYEDI000
WWUS52 KJAX 222204
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
604 PM EDT FRI AUG 22 2008
FLC109-222214-
/O.CAN.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
ST. JOHNS FL-
604 PM EDT FRI AUG 22 2008
...THE TORNADO WARNING FOR EXTREME NORTHWESTERN ST. JOHNS COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3010 8168 3009 8177 3010 8178 3011 8177
3013 8179 3018 8180 3041 8188 3043 8169
TIME...MOT...LOC 2204Z 159DEG 38KT 3020 8177
$$
FLC019-031-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-DUVAL FL-
604 PM EDT FRI AUG 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR WESTERN
DUVAL AND NORTHEASTERN CLAY COUNTIES...
AT 604 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR BELLAIR...OR NEAR LAKESIDE...MOVING NORTH AT 44 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ORTEGA...JACKSONVILLE HEIGHTS...RIVERSIDE AND NORMANDY.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3010 8168 3009 8177 3010 8178 3011 8177
3013 8179 3018 8180 3041 8188 3043 8169
TIME...MOT...LOC 2204Z 159DEG 38KT 3020 8177
$$
ENYEDI000
WWUS52 KJAX 222215
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 PM EDT FRI AUG 22 2008
FLC019-222225-
/O.CAN.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
CLAY FL-
615 PM EDT FRI AUG 22 2008
...THE TORNADO WARNING FOR NORTHEASTERN CLAY COUNTY IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3019 8180 3041 8188 3043 8169 3024 8168
3024 8169 3023 8168 3022 8169 3021 8168
3020 8169 3019 8168
TIME...MOT...LOC 2215Z 162DEG 37KT 3032 8180
$$
FLC031-222245-
/O.CON.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
DUVAL FL-
615 PM EDT FRI AUG 22 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR CENTRAL
DUVAL COUNTY...
AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR NORMANDY...OR 9
MILES WEST OF DOWNTOWN JACKSONVILLE...MOVING NORTH AT 43 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3019 8180 3041 8188 3043 8169 3024 8168
3024 8169 3023 8168 3022 8169 3021 8168
3020 8169 3019 8168
TIME...MOT...LOC 2215Z 162DEG 37KT 3032 8180
$$
ENYEDI000
WWUS52 KJAX 222219
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
619 PM EDT FRI AUG 22 2008
FLC031-222229-
/O.CAN.KJAX.TO.W.0038.000000T0000Z-080822T2245Z/
DUVAL FL-
619 PM EDT FRI AUG 22 2008
...THE TORNADO WARNING FOR CENTRAL DUVAL COUNTY IS CANCELLED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...GUSTY WINDS OF 35 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3019 8180 3041 8188 3043 8169 3024 8168
3024 8169 3023 8168 3022 8169 3021 8168
3020 8169 3019 8168
TIME...MOT...LOC 2219Z 162DEG 37KT 3036 8182
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 22, 2:50 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 22, 2:50 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT FRI AUG 22 2008
...TROPICAL STORM WARNINGS IN EFFECT FOR THE COASTAL COUNTIES AS WELL
AS PUTNAM AND CLAY COUNTIES...
...WIND ADVISORIES IN EFFECT FOR MOST INLAND COUNTIES...
...FLOOD WATCH IN EFFECT FOR ALL AREAS...
.SHORT TERM...TODAY-SUNDAY. T.S. FAY WILL CONTINUE TO MOVE OFF
TOWARD THE WNW WITH DEEP TROPICAL MOISTURE AFFECTING THE REGION.
OVERNIGHT AND INTO SATURDAY ANTICIPATE SEVERAL RAINBANDS PIVOTING
AROUND THE CWA WITH HEAVIEST ONES OVER THE ERN AND CENTRAL PORTIONS
OF THE FORECAST AREA...ESPECIALLY TONIGHT. HAVE ELECTED TO EXTEND THE
LAKE WIND AND WIND ADVISORIES UNTIL LATE TONIGHT AND EXTEND THE
FLOOD WATCH INTO SATURDAY AFTERNOON. RAINFALL TOTALS PER RADAR SHOW
ESTIMATES IN EXCESS OF 12 INCHES IN SOME AREAS OVER THE ERN ZONES.
SATURDAY...SELY MID LEVEL FLOW AROUND 25 TO 40 KT AND DEEP TROPICAL
MOISTURE WILL STILL SUPPORT CATEGORICAL POPS OVER A GOOD PORTION OF
THE AREA. GOOD DIVERGENT FLOW ALSO NOTED PER GFS GUIDANCE AND LOW
LEVELS STILL CONVERGENCE WITH INDIVIDUAL RAINBANDS CONTINUING OVER
PORTIONS OF THE AREA. HEAVY RAINFALL WILL BE MENTIONED THROUGH
SATURDAY.
BY SUNDAY...BEST TROPICAL MOISTURE AND LOW AND MID LEVEL LIFT WILL
BE TOWARD THE WRN ZONES BUT ANTICIPATE COASTAL AREAS HAVE A GOOD
CHANCE OF SEEING SHOWER ACTIVITY. A W-E POP DISTRIBUTION IS PLANNED.
MORE VEERED FLOW FROM THE SOUTH SHOULD RESULT IN WARMER TEMPS.
ON MONDAY...MORE IN THE WAY OF SCT SHOWER AND THUNDERSTORM ACTIVITY
IS ANTICIPATED AS REMNANTS OF FAY SHIFT AWAY FROM THE AREA.
HAVE ADVERTISED 50% MOST AREAS.
.LONG TERM...TUE-FRI. REMNANTS OF FAY ARE FORECAST TO MEANDER OVER
THE SOUTHEAST CONUS. LOCALLY...DEEP SOUTHERLY FLOW REGIME WILL
MAINTAIN HIGH ATMOSPHERIC MOISTURE AND LINGERING DYNAMICS ASSOCIATED
WITH BROAD CIRCULATION OF FAY TO WARRANT CHANCE POPS THROUGHOUT THE
PERIOD.
&&
.AVIATION...
CONTINUING TEMPO LIFR CONDS IN HEAVY RAINBANDS AT COASTAL TAF SITES
ALTHOUGH A SLIGHT IMPROVEMENT MAY BE SEEN BY 20Z OR SO IF CURRENT
RAINBAND TRIES TO MOVE OFF TO THE NORTH AND NEXT RAINBAND SETS UP
WEST OF THE COASTAL TAF SITES. KGNV WILL LIKELY BE SET-UP UNDER NEXT
RAIN BAND THAT WILL COME IN OFF OF APALACHEE BAY. TAFS WILL CONTINUE
TO BE UPDATED AS NEEDED BUT SOME IMPROVEMENT TO IFR/MVFR CONDS WILL
BE SEEN AT COASTAL TAF SITES OVERNIGHT. STRONG WINDS JUST OFF THE
SURFACE WILL CONTINUE TO LEAD TO LOW LEVEL WIND SHEAR THROUGH THE
EVENING HOURS.
&&
.MARINE...
DECISION WILL NEED TO BE MADE FOR NEXT FAY ADVISORY ON WHETHER TO
CONTINUE TS WARNINGS OVER THE ATLC WATERS. TS FORCE WIND GUSTS WILL
CONTINUE THROUGH THE EVENING HOURS OTHERWISE WILL SEE DECREASING
TREND OVER THE NEXT SEVERAL DAYS WITH WINDS/SEAS FALLING BELOW 20
KNOTS AND 7 FEET BY SATURDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 84 73 86 / 80 80 60 60
SSI 76 82 76 84 / 80 70 50 50
JAX 75 83 74 85 / 80 80 50 60
SGJ 76 83 76 84 / 80 70 40 50
GNV 74 84 73 86 / 90 90 70 60
OCF 74 84 73 86 / 80 80 60 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
TROPICAL STORM WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR CLAY-
DUVAL-FLAGLER-NASSAU-PUTNAM-ST JOHNS.
TROPICAL STORM WARNING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
GA...FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR APPLING-ATKINSON-
BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-JEFF
DAVIS-PIERCE-WARE-WAYNE.
TROPICAL STORM WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN.
TROPICAL STORM WARNING FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...TROPICAL STORM WARNING FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE-ALTAMAHA SOUND GA TO FERNANDINA
BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL 20
NM TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL
OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/HESS/KEEGANHazardous weather outlook, Aug 22, 5:27 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT FRI AUG 22 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-232130- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 527 PM EDT FRI AUG 22 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... ...TORNADO WATCH IN EFFECT THROUGH 6 PM THIS EVENING FOR ALL OF SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA... ...WIND ADVISORIES AND LAKE WIND ADVISORIES IN EFFECT FOR ALL AREAS THROUGH TONIGHT... ...FLOOD WATCH IN EFFECT FOR ALL AREAS THROUGH SATURDAY AFTERNOON... ...RIVER FLOOD WARNINGS IN EFFECT FOR PORTIONS OF NORTHEAST FLORIDA... RAINBANDS FROM TROPICAL STORM FAY WILL CONTINUE TO PRODUCE HEAVY RAINFALL...STRONG WINDS AND ISOLATED TORNADOES ACROSS MUCH OF THE REGION THROUGH TONIGHT. REFER TO LOCAL PRODUCTS SUCH AS THE WATCH COUNTY NOTIFICATION (WCNJAX)...NON-PRECIPITATION PRODUCT (NPWJAX) AND FLOOD WATCH PRODUCT (FFAJAX). RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE ST MARYS RIVER...THE SANTA FE RIVER AND BLACK CREEK IN NORTHEAST FLORIDA. REFER TO LOCAL FLOOD WARNING PRODUCTS (FLWJAX) FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE WEEKEND IN THE LINGERING TROPICAL AIRMASS. LOCALLY HEAVY RAINFALL IS EXPECTED WITH FLOODING TO CONTINUE AS RAINBANDS TRACK OVER ALREADY SATURATED AREAS. GUSTY WINDS TO 50 TO 60 MPH WILL REMAIN POSSIBLE IN STRONG TO SEVERE THUNDERSTORM ACTIVITY MAINLY DURING THE AFTERNOON AND EVENING HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS CAN BE EXPECTED THROUGH ALL OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO ACTIVATE IN THE EVENT OF WARNINGS BEING ISSUED FOR THEIR LOCATIONS AND FORWARD ANY SEVERE STORM OR FLOODING REPORTS TO LOCAL LAW ENFORCEMENT AGENCIES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Aug 22, 3:55 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 355 PM EDT FRI AUG 22 2008 FLZ023-024-GAZ149-150-162>164-222100- ATKINSON-BAKER-CHARLTON-CLINCH-ECHOLS-NASSAU-WARE- 355 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN BAKER...CHARLTON...CLINCH...SOUTHERN ATKINSON...WARE...NORTHEASTERN ECHOLS AND WESTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 500 PM EDT... AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OUTER RAIN BAND OF FAY ROTATING NORTH WEST AROUND 30 MPH FROM 10 MILES SOUTHEAST OF DU PONT TO 12 MILES NORTH OF FARGO TO 6 MILES SOUTHWEST OF BRYCEVILLE. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...DU PONT...STEVEN FOSTER STATE PARK...HOMERVILLE...MANOR...ARGYLE... MILLWOOD AND COGDELL THROUGH 500 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Aug 22, 4:06 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT FRI AUG 22 2008 FLZ023>025-032-GAZ164-222045- BAKER-CHARLTON-CLAY-DUVAL-NASSAU- 406 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN CLAY...EASTERN BAKER...SOUTHERN CHARLTON...SOUTHWESTERN NASSAU AND WESTERN DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND THUNDERSTORMS CENTERED 9 MILES SOUTHEAST OF MAXVILLE...OR 10 MILES WEST OF LAKESIDE...MOVING NORTHWEST AT 37 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAXVILLE...MACCLENNY...GLEN SAINT MARY...BALDWIN...BRYCEVILLE... TAYLOR AND ST. GEORGE THROUGH 445 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Local storm report, Aug 22, 4:17 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 1 SW NORMANDY 30.30N 81.77W
08/22/2008 M15.47 INCH DUVAL FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A STORM TOTAL OF 15.47 INCHES
OF RAIN SINCE WEDNESDAY WITH THE LAST SIX INCHES FALLING
IN A 12 HOUR PERIOD ENDING AT 300 PM EDT.
&&
SHULERSpecial weather statement, Aug 22, 4:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT FRI AUG 22 2008 FLZ025-032-033-037-038-222145- CLAY-DUVAL-FLAGLER-PUTNAM-ST. JOHNS- 439 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...EASTERN PUTNAM...WESTERN FLAGLER...ST. JOHNS AND DUVAL COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND THUNDERSTORMS IN A RAIN BAND OF FAY EXTENDING FROM 4 MILES NORTHEAST OF MAXVILLE 3 MILES EAST OF GEORGETOWN...MOVING NORTH AT 27 MPH. THESE STRONG SHOWERS AND THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SPUDS... PICOLATA... PENNEY FARMS...MIDDLEBURG...MAXVILLE... HASTINGS... GEORGETOWN...ELKTON AND DURBIN THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Special weather statement, Aug 22, 4:56 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT FRI AUG 22 2008 GAZ150-162-163-222200- CLINCH-ECHOLS-WARE- 456 PM EDT FRI AUG 22 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH... SOUTHEASTERN WARE AND NORTHEASTERN ECHOLS COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 600 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF DU PONT TO 9 MILES NORTH OF FARGO TO 16 MILES SOUTHEAST OF FARGO...MOVING NORTHWEST AT 46 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FARGO...DU PONT AND HOMERVILLE THROUGH 600 PM EDT. GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ENYEDI
Local storm report, Aug 22, 5:28 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TORNADO WSW HASTINGS 29.71N 81.51W
08/22/2008 ST. JOHNS FL EMERGENCY MNGR
EMERGENCY RESPONSE OFFICIALS ARE RESPONDING TO TORNADO
DAMAGE AT THE KANGAROO EXPRESS ALONG CHURCH STREET IN
HASTINGS. THE DAMAGE OCCURRED AROUND 435 PM BASED ON WEAK
DOPPER RADAR ROTATION SIGNATURE. A TORNADO PATH IS
EVIDENT IN THE AREA AND EMERGENCY MANAGEMENT SAID THAT
THEY HAVE A PICTURE OF THE FUNNEL CLOUD PRIOR OR JUST
AFTER TOUCHDOWN IN THE HASTINGS AREA.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 11:15 PM EDT | Flash Flood Warning | JAX | Duval | 6 hr |
| Aug 22, 12:19 AM EDT | Areal Flood Warning | JAX | Baker | 6 hr |
| Aug 22, 1:35 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Nassau, Saint Johns | 8 hr |
| Aug 22, 4:58 AM EDT | Areal Flood Warning | JAX | Baker, Columbia | 2 hr |
| Aug 22, 6:01 AM EDT | Areal Flood Warning | JAX | Columbia | 6 hr |
| Aug 22, 7:07 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Suwannee | 3 hr |
| Aug 22, 9:24 AM EDT | Areal Flood Warning | JAX | Duval, Flagler, Nassau, Saint Johns | 6 hr |
| Aug 22, 9:57 AM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Suwannee | 6 hr |
| Aug 22, 10:28 AM EDT | Flash Flood Warning | JAX | Duval | 3 hr |
| Aug 22, 11:51 AM EDT | Areal Flood Warning | JAX | Nassau | 6 hr |
| Aug 22, 12:07 PM EDT | Special Marine Warning | JAX | 53 min | |
| Aug 22, 12:45 PM EDT | Tornado Warning | JAX | Duval, Nassau | 30 min |
| Aug 22, 12:52 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 38 min |
| Aug 22, 1:15 PM EDT | Tornado Warning | JAX | Duval, Nassau | 45 min |
| Aug 22, 1:24 PM EDT | Tornado Warning | JAX | Duval, Saint Johns | 51 min |
| Aug 22, 2:10 PM EDT | Tornado Warning | JAX | Duval, Nassau | 50 min |
| Aug 22, 2:11 PM EDT | Tornado Warning | JAX | Duval, Nassau | 49 min |
| Aug 22, 3:18 PM EDT | Areal Flood Warning | JAX | Baker, Duval, Nassau, Saint Johns | 4 hr |
| Aug 22, 4:28 PM EDT | Gale Warning | JAX | 12 hr | |
| Aug 22, 5:01 PM EDT | Tornado Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 44 min |
| Aug 22, 5:30 PM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Aug 22, 6:36 PM EDT | Areal Flood Warning | JAX | Baker, Columbia, Hamilton, Nassau, Union | 4 hr |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.